Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 3, 2022, 2:51 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 4, 2022, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2022, 2:51 PM PDT (21:51 UTC)
- In effect from
- Apr 4, 2022, 9:00 PM PDT
- Expired
- Apr 4, 2022, 1:58 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4414 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS75 KLKN 032151 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 251 PM PDT Sun Apr 3 2022 NVZ034-041300- /O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/ /O.NEW.KLKN.HW.W.0001.220405T0000Z-220405T0400Z/ /O.NEW.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/ /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/ Ruby Mountains and East Humboldt Range- 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 9 PM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 2 AM PDT TUESDAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...For the High Wind Warning, from 5 PM to 9 PM PDT Monday. For the first Wind Advisory, from 9 PM Monday to 2 AM PDT Tuesday. For the second Wind Advisory, from 2 PM to 5 PM PDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. North-south oriented roadways, including U.S. 93, will be impacted with strong crosswinds and will create hazardous driving conditions especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will create areas of blowing dust, resulting in greatly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ039-041300- /O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T1300Z/ /O.NEW.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/ /O.NEW.KLKN.HW.W.0001.220405T0000Z-220405T0400Z/ /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 5 PM PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 9 PM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 9 PM MONDAY TO 2 AM PDT TUESDAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...South Central Elko County. * WHEN...For the High Wind Warning, from 5 PM to 9 PM PDT Monday. For the first Wind Advisory, from 9 PM Monday to 2 AM PDT Tuesday. For the second Wind Advisory, from 2 PM to 5 PM PDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds will create areas of blowing dust, resulting in greatly reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ031-041300- /O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/ /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/ Northern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County. * WHEN...From 2 PM Monday to 2 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. Blowing dust could further add to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ033-041300- /O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T1300Z/ /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/ Southeastern Elko County- Including the city of West Wendover 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 2 PM Monday to 2 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. Blowing dust could further add to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ038-041300- /O.UPG.KLKN.HW.A.0002.220404T1800Z-220405T0400Z/ /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Elko County. * WHEN...From 2 PM to 9 PM PDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. Blowing dust could further add to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035>037-041300- /O.EXB.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 2 PM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could further add to any travel difficulties created by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-041300- /O.CON.KLKN.WI.Y.0008.220404T1800Z-220405T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 251 PM PDT Sun Apr 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 11 AM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could further add to any travel difficulties created by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
1 follow-up statement
810 WWUS75 KLKN 040858 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 AM PDT Mon Apr 4 2022 NVZ034-039-050000- /O.CAN.KLKN.WI.Y.0008.220404T2100Z-220405T0000Z/ /O.CAN.KLKN.WI.Y.0009.220405T0400Z-220405T0900Z/ /O.EXT.KLKN.HW.W.0001.220404T2100Z-220405T0900Z/ Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Ruby Lake and Oasis 158 AM PDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. North-south oriented roadways, including U.S. 93, will be impacted with strong crosswinds and will create hazardous driving conditions * ADDITIONAL DETAILS...Strong winds will create areas of blowing dust, resulting in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-050000- /O.CON.KLKN.WI.Y.0008.220404T1800Z-220405T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 158 AM PDT Mon Apr 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing dust could further add to any travel difficulties created by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-050000- /O.CON.KLKN.WI.Y.0008.220404T2100Z-220405T0900Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 158 AM PDT Mon Apr 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County and Southeastern Elko County. * WHEN...From 2 PM this afternoon to 2 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. Blowing dust could further add to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035>038-050000- /O.CON.KLKN.WI.Y.0008.220404T2100Z-220405T0400Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 158 AM PDT Mon Apr 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. Blowing dust could further add to the travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:58 AM PDT, 11 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 2:58 AM PDT, 11 hours 53 minutes before
Area Forecast Discussion National Weather Service Elko NV 258 AM PDT Sun Apr 3 2022 .SYNOPSIS...Fair weather continues today with mild temperatures. Strong winds are expected on Monday along with areas of blowing dust. There will be some showers Monday and Monday night, mainly in the mountains of Elko County. Winds continue on Tuesday, though not quite as strong. && .SHORT TERM...Today through Monday night The main forecast message is the strong winds that our expected on Monday. Wind Advisories and High Wind Watches are in effect for northern Nevada. Zonal flow will bring continued fair weather today, with highs mainly in the 60's. Clouds in central Nevada this morning will be on the decrease this afternoon as clouds increase in northern Nevada from the west. There will be some afternoon breezes. Lows tonight will be in the upper 20's to mid 30's. On Monday, an upper Low digs into the northwest Conus, with an associated strong jet. While most of the precipitation stays north of Nevada, strong winds are expected as the gradient tightens. Fairly widespread 25 to 35 kt westerly winds, with some gusts to 50 kts plus are expected. Areas of blowing dust is also possible. Highs will be in the mid 50's to mid 60's in northern Nevada and the mid 60's to mid 70's in central Nevada. There will be some shower activity in Elko County on Monday and Monday night, mainly in the mountains of northern Elko County, where some minor snowfall accumulations are possible Monday night. Lows will be in the mid 20's to mid 30's, though likely a little higher where winds remain elevated. .LONG TERM...Tuesday through next Sunday. Tuesday will remain windy and gusty as a strong upper jet will still hold influence over the region before pushing to the east as a potent upper ridge builds into the western U.S. Wind gusts of 30-40mph look likely with winds gradually trending lighter through the overnight as the upper pattern evolves. As the ridge settles into the region expect much lighter winds beginning Wednesday and beyond with a rather pronounced warming trend. A few locations may warm into the low 80s by Friday with temperatures looking to be near 15 degrees warmer than normal. The next chance for weather comes in the Saturday/Sunday time frame as an upper trough and surface cold front are indicated to move into the Silver State. As of now, precipitation totals look rather unimpressive. Fortunately, a much cooler air mass is at least expected to move into the region with temperatures potentially several degrees cooler than average post frontal. Breezy to gusty NW winds are also likely with the frontal passage. && .AVIATION...VFR conditions at all terminals for the next 24 hours. There is a very small chance that KELY can see a light showers on Sunday, which shouldn't cause any significant reduction to conditions. However these showers could cause brief wind direction change and gusty outflows. The winds will be gusty during the daytime hours on Sunday with speeds in the teens to twenties knot range. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for Northern Elko County-Ruby Mountains and East Humboldt Range- Southwest Elko County. Wind Advisory from 11 AM to 9 PM PDT Monday for Humboldt County. High Wind Watch from Monday morning through late Monday night for South Central Elko County-Southeastern Elko County. && 90/92/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:56 PM PDT | High Wind Watch | LKN | Elko, White Pine | 20 hr |
| Apr 3, 2:17 AM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 54 hr |
| Apr 3, 2:51 PM PDT | High Wind Warning | LKN | Elko, White Pine | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.